Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Uterine Sarcoidosis Potentially Associated With Interferon-α Use for Chronic Hepatitis C Infection

Tsiodras, Sotirios MD, DSci*†; Drimala, Panagiota MD*; Stavreas, Nick MD*; Dachlythras, Marios MD*; Alamani, Anna Maria MD*; Naoum, George MD*

doi: 10.1097/01.AOG.0000157764.44292.aa
Case Reports
Buy

BACKGROUND: A regimen including interferon-α has become the standard of care in the treatment of chronic hepatitis C over the last decade. One rare adverse effect associated with the use of interferon-α is a granulomatous pulmonary reaction.

CASE: A unique case of uterine sarcoidosis associated with the use of interferon-α for chronic hepatitis C infection is presented.

CONCLUSION: Gynecologists should be aware of a potential association between interferon-α therapy and granulomatous reactions occurring not only in the lung but also in the female genital tract.

Uterine granulomatous reactions are a potential adverse effect of interferon-α therapy for chronic hepatitis C infection.

*Henry Dunant Hospital, Athens; and †Athens University Medical School, Athens, Greece

Received March 31, 2004. Received in revised form May 7, 2004. Accepted June 9, 2004.

Address reprint requests to: Sotirios Tsiodras, md, dsci, 4th Department of Internal Medicine, University of Athens Medical School, 24 Agias Barbaras Street, 14451 Athens, Greece; e-mail: stsiodra@caregroup.harvard.edu.

© 2005 The American College of Obstetricians and Gynecologists